MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Pain (1994); Sepsis (2067); Injury (2348); Disability (2371)
Date of Event 08/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges per short that on (b)(6) 2010, the patient underwent surgery for implant of an unspecified bard/davol ventrio.It is alleged that the patient had unspecified injuries.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2010) is considered to be a best estimate.Information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges per short that on (b)(6) 2010, the patient underwent surgery for implant of an unspecified bard/davol ventrio.It is alleged that the patient had unspecified injuries.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventrio patch.Per operative notes, "the hernia sac was incised, lysis of adhesions was performed.A ventrio patch was placed and sutured." (b)(6) 2016 - patient was diagnosed sepsis and abscess thereby underwent debridement of abdominal wall abscess.(b)(6) 2016 - patient was diagnosed with enterocutaneous fistula thereby underwent lysis of adhesions, removal of mesh and bowel resection.Per operative notes, "adhesions were noted.The mesh was mobilized from the matted area of bowel.The mesh was removed.".

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8796102
Report Number1213643-2019-06154
Device Sequence Number11472959
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417(17)110828(10)HUUB1452
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2011
Device Catalogue Number0010214
Device Lot NumberHUUB1452
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Life Threatening;
Patient Age70 YR
Patient SexFemale